Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

How to prevent hives on legs and arms other than having medicines?

hi i am getting hives on my arms and legs is there anything i can do to prvent them instead of taking meds? i have taken allegra and bendaryl im taking upto 3 a day as per my allergist they come and go i cant take the skin test because i have to stop taking the meds but if i do i feel uncomortable and they arise again cant go without them for more than couple of hours.plz help
Asked On : Wed, 6 Jun 2012
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
Reading your symptoms and that you are unable to stop the antihistamines even for 48 hours for a skin test, sounds unlike allergy to known triggers.
If the hives has not started after starting a new medication (i.e, antibiotics or pain killers or aspirin), you most likely have urticaria (idiopathic) and will eventually respond to long-acting high-dose antihistamines.
Suggest continuing the allegra 180mg at morining and adding cetirizine 10mg lunch-time and evening. Usual treatment duration: 3 months without an attack.
Common avoidable triggers: alcohol, pain killers like opiates, NSAIDs (brufen etc), scratching (physical) or heat.
I hope this will be helpful.
Answered: Wed, 6 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor